Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
189 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes brittle nails along with rash on face?

Answered by
Dr.
Dr. Sumanth Amperayani

Pediatrician, Pulmonology

Practicing since :2003

Answered : 8101 Questions

default
Posted on Mon, 22 Dec 2014 in Child Health
Question: Hello,
I am XXXX, mother of XXXXXX(5 and ½ yrs now).
My son XXXX got seizures first time when he was 3yrs 1mon old (27 JULY 2012), and 2nd time after 4 months (14 NOV 2012).
His doctor first recommended Sodium Valporate(Valparin, started with 1/2 tsp twice a day, then 1tsp twice a day) and
after 6 and 1/2 months (From 8 XXXXXXX 2013) he recommended Levipil syrup (Levetiracetam USP 100mg/1ml started with 1 ml twice a day, slowly increased dose up to 1/2 tsp twice a day),
after 9 months, on 6th MAR 2014 it appears a mild seizure in night, so after checking XXXXX's weight (20kgs) increased it to 5ml twice a day.
On 10th OCT 2014, we visited a nuero physician, she said to reduce the dose again to 2.5 ml twice a day.
We conveyed the same to XXXXX's pediatrician, and he said to reduce little by little, so that we can stop.
From JUN 2014, XXXXX is frequently suffering with cold, cough or fever, sometimes high fever (every time given antibiotics), in between he got some kind of pox.
On 8th NOV, I applied an expired Vicks (with out noticing the date), he got rash on his face, and a swelled nose, eyes and face.
His doctor gave medicine, after 10 days it appeared like he was cured, so I sent him to school.
On the same day I sent him to school, after coming home, again a different rash appeared, this time we went to a homeopathic doctor, she said it appears like a skin disease.
Still in the belief of Vicks application she gave medicine, and said if it is not cured within a week or 10 days, we treat it as skin disease.
Now rash on his face is becoming like red patches, and a kind of liquid comes out of it. Patch surrounded completely around nose and mouth, a little under chin above neck area, and again rash appearing on his forehead.
I noticed a month ago his nails are looking compressed, now on telephonic conversation she suspecting it 1% as psoriasis. We are planning a visit on coming Sunday, so that she can say something after seeing XXXXX.
My doubt is, is it happened because of continuous medication or due to expired Vicks or is his immunity levels are decreasing. This time I am thinking to visit again homeopathic doctor and to a dermatologist. Please give some advice and any reason behind the skin infection.
Thanks





doctor
Answered by Dr. Sumanth Amperayani 30 minutes later
Brief Answer:
Psoriasis or Pyoderma

Detailed Answer:
Hi...
I have gone through your history in detail. I have seen the photographs too.

I put forth 2 possibilities -
1. Psoriasis as you say the nails are also pitting.
2. Pyoderma (a type of skin infection) - by the looks of it in the images provided.

I don't think this is related to the expired vicks you applied. Please do not worry yourself.

There cannot be any specific reason assigned to the skin infection / psoriasis. This could have spread form other kids in the school too. Many times in psoriasis too the reason cannot be found out.

Regards - Dr. Sumanth




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Treatment/Therapy

Recent questions on  High fever

doctor1 MD

My one year old son had a seizure and a high fever 104 and was admitted to the hospital for the past two nights. He seemed better so was released....

doctor1 MD

2 days back my baby (2 yrs) had fever and we gave her calpol syrup. But still she was having high fever. With consultation with a local doctor we...

doctor1 MD

Hello Dr. My child is 23 months old and he has high fever and has got ceasers attach twice. Once in nov. 2009 and again last week. Dr. in Chennai...

doctor1 MD

My daughter got a really bad rash on upper body came out very fast. I took her to doctor they said it must be viral checked for strep throat came...

doctor1 MD

Temperature 103.1 Very bad sore throat Difficulty swallowing Discolored sputum Chills

doctor1 MD

Started fever 11 days ago. Nodes in 2 areas of neck swollen but better. Left arm near elbow broken out and itches. My right entire side of back is...

doctor1 MD

Hi, I had sore throat , and went to get it checked. They took a swab, and sent it in. I could not wait, so after two days I went to get a rapid...